|SIDE EFFECTS (18)||90%|
|DEATHS REPORTED (2)||10%|
Hi, I have a 9 year old Female Chihuahua who recently had a complete physical, with a senior blood panel and heart ultrasound for a murmur... She got an A clean bill of health. 3 weeks later I noticed she did not get her Parvo/Distemper vaccine and since I had just rescued a 13 year old dog from a shelter I was concerned that my Chihuahua should get the Parvo vaccine. I brought her back for 1 Parvo/Distemper vaccine. That night she had a swelling the size of a golf ball in the injection area. The vet told me it was some sort of reaction and to wait and it would eventually go away. Well, 4 weeks later and I brought her back to the vet and they decided to biopsy it. It was Malignant Mesanchymal CT Neoplasm....CANCER.
Now my poor baby is scheduled for Surgery on Wednesday and I have no Idea what is next. I have no doubt it was from that vaccine and I dont know how to prove it... I am a complete mess. I have tightness in my chest and a lump in my throat. I am devistated. Do you have any suggestions???
Replied by Jan
01/25/2012Posted by Joe6297 (Oxford, Ct) on 04/19/2011
[SIDE EFFECTS] My two year old Havanese had a very bad reaction to the distemper vaccine. She had this vaccine alone without any other vaccine's at the same time. I will never get my dog vaccinated again (except for rabies.. State law every 3 years) but I will get Titer tests to see if the dog is protected against these diseases properly. Vaccinations are very scary!Posted by Mary (Worcester, Ma) on 03/04/2011
Why my dog reacted to a distemper shot w/ black pigment and loss of hair on the injection spot, and also on the other side were he had the rabies shot 2 months prior?Posted by Mary Lou (Kenosha, Wisconsin Usa) on 01/15/2010
[SIDE EFFECTS] My little terrier got her distemper shot this week and the day after she could hardly make it up and down the stairs, and was generally lethargic, not eager to go outdoors as usual, and slow to eat her from her dish. Is this an expected side effect or something really serious?Posted by Debbie (Houston, Texas) on 11/04/2009
[SIDE EFFECTS] Please commemt on this request because I feel so terrible today after losing my new puppy, Suzie. She was a long haired chiwa and six weeks old. She was in great health when I brought her home last Sunday, running and playing and so cute. I was advised by my Vet to bring her in for her first shot for distemper/parvo because I have a a sweet chow at home that is ten years old and I have had her since birth. My puppy, suzie, had her vac on friday and Sunday night she was sick, bloody stool and heaving. I called my vet and he had an attitude. I called my friend and she called her vet and he saw her immediately. She was tested for parvo but negative. He called it some type of intestinal bacteria of the lining of the stomach. She received shots of penn, liquid i.v., nausea, b-12 and he said we could only hope for the best. She was better on tuesday and we started her on pedilite. Wednesday morning she was dead. I believe that it was the vac she had on friday afternoon, maybe it was to strong for her tiny frame or possibly some kind of reaction. Of course the old vet refused to comment and the new one would not comment about the other. I just cannot get a grip on this. Can someone please give me some type of opinion on what you think it could have been?Posted by Kristina (Norwich, Ct Usa) on 10/28/2009
[SIDE EFFECTS] distemper reaction
I brought my 10 week old boxer in for his first distemper vaccination. All seemed fine, 2 days after he got the shot, my energetic puppy was unable to stand. The next day that the vet was open we brought him in and began testing him for lyme disease. It seemed very unlikely that he had lyme due to the limited exposure to the outdoors. We proceeded to give the puppy amox. and an anti-inflamatory med because the puppies joints were swollen. two days later the puppy is running around as if nothing ever happened. In between, we had x-rays and a full panel of blood work. We've come to our own decision that the vaccine was to blame. Now he is need of two more rounds of this shot and we are afraid to give it to himReplied by Tammy
11/02/2009Posted by Kim (Flint, Michigan) on 10/10/2009
[SIDE EFFECTS] Both of my boxer dogs have had reactions to distemper shotsPosted by Jlogan (Los Angeles, Ca) on 09/10/2009
[SIDE EFFECTS] Distemper Booster: Bad Side Effects
My 2 1/2 year old, male French Bulldog went in for a set of booster shots on 9/03. On 9/09, he started to uncontrollably bob his head up and down. Unluckily for us, we have experienced this same reaction when we took him for his 1 year set of booster shots. After the initial 1 year booster shot reaction, I researched a lot and could only find a few connections between vaccines and his side effects. The vet was very cautious to not associate the head bobbing reaction to the vaccines.
Now, we know for sure after this last shot on Thursday that the head bobbing reaction was caused by getting a vaccine. The first time, he was given Rabies, Distemper, Parvo and Bordetella. I tried only giving him the distemper shot alone this time would avoid any potential harmful side effects. This did not work. Last time the head bobbing lasted for a full 24 hours and went away. Now we are on day 2 and the head bobbing continues. I just want it to go away.
The vet is telling me that the head bobbing is only disturbing for me and that it is not harmful to the dog. It is really sad.Posted by Maystar (Newport News, Va) on 07/31/2009
[SIDE EFFECTS] we believe our dog is suffering from an overdose of distemper. Oscar, a dashound came to us 9/08 at approx 9 mos. We were not able to obtain any previous shot records from previous owner. We took him to a vet and he was healthy. They insisted he get his distemper and parvo shots since we were not able to produce it in writing. May of 09 he received his first DHPP shot for 22.40lbs. We took his new shot record to a new vet because of cost. New vet says he must have more shots since it is not on paper. He received DHLPP Annual Vaccine AND DHLPP Vaccine both the same day each dose for 22.7 lbs. A few days later Oscar appeared to be depressed. He was eating and drinking fine. He refused to jump up or down on the couch. Almost a week later Oscar is unable to use his back legs at all. His paws were dragging behind him and he could not stand on his back legs. We rubbed his back and legs looking for an area of pain, he showed none. We took him back to the vet and they said he slipped a disc and if not better in a few weeks will have to have surgery for a slipped disc. He is now on Metacam Suspension, Tramadol Tablets, Methocarbamol Tablets for pain, muscle relaxer and an inflammatory. My husband and I argued with both vets that he already had the shots and they said he must have them and it must be documented. Oscar is totally confined to his crate except for potty time .It is not known at this point if he will ever walk again. We are searching the web because of the irony of timing. We think it is due to an overdose. Can you help?Replied by Farialreb
Millsboro, De, Usa